Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Wasting on Treatment? Date of Infection?
Jun 16, 2003

Dear Dr;

First question- Will Trizivir and Sustiva cause any lipodystrophy or wasting in the near term or does it normally take a while?

Second Question- I'm curious as to when I was first infected with HIV. Is it possible to know this by looking at the numbers? Before starting meds my cd4 216 and viral load about 17,000. I have been looking at other postings on this site and it seems that most folks that have low cd4 like mine have very high viral loads like 100k+. How long do you suspect I have had this intruder in my body?

Many thanks.

Response from Dr. Moyle

1. Most people who take therapy don't get lipodystrophy and those that do cmmonly don't see anything happening in the first year or so. This combination is likely to be lower risk that some others although I am not sure whay you need 4 drugs if this is first therapy...it is possible that avoiding the AZT in Trzivir may further reduce your risk of lipodystrophy 2. A simple no. Different people take different times to rach the same point... for some just months others many years. I would focus on the future

Best Wishes

Graeme


Previous
Sureon to remove hump and belly from Lipodistrophy
Next
Weight Maintenance Problems

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement